Alert archive / Michigan / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 9, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Mar 30, 1998, 10:58 PM EST for Alcona County, Michigan. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 1998, 10:58 PM EST (03:58 UTC)
- Expired
- Mar 31, 1998, 12:00 AM EST
- In force
- 62 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Alcona County, MI
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 4.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAPN 310357 RRA SVRAPN MIC001-310500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 1058 PM EST MON MAR 30 1998 THE NATIONAL WEATHER SERVICE IN GAYLORD MI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALCONA COUNTY IN NORTHEASTERN LOWER MICHIGAN * UNTIL 1200 AM EST * AT 1056 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES EAST OF MIO OR 7 MILES SOUTHWEST OF CURRAN MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... CURRAN AT 1103 PM EST SPRUCE AT 1127 PM EST BLACK RIVER AT 1135 PM EST DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN RESULT FROM SExVERE THUNDERSTORMS. PERSONS IN AND NEAR THESE AREAS SHOULD SEEK SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS. TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 5:15 PM EST, 5 hours 43 minutes earlier.
Area forecast discussion, Mar 30, 5:15 PM EST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 515 PM EST MON MAR 30 1998 COLD FRONT IS CROSSING NORTHERN LOWER MICHIGAN AND CURRENTLY EXTENDS FROM NEAR ALPENA TO NEAR CADILLAC. THE THREAT OF SEVERE WEATHER HAS DIMINISHED WITH THE PASSAGE OF THE FRONT. THUS...HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH FOR COUNTIES BEHIND THE FRONT. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS DIMINISHED...THERE IS STILL THE CHANCE FOR ADDITIONAL THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT IN THESE COUNTIES AND HAVE KEPT THE MENTION OF THUNDERSTORMS IN THE FORECAST. NORCROSS
In the hours before
Special weather statement, Mar 30, 5:46 PM EST, 5 hours 12 minutes before
MIZ029-030-033>036-041-042-310045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 546 PM EST MON MAR 30 1998 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR THE REMAINDER OF NORTHERN LOWER MICHIGAN... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE REMAINDER OF NORTHERN LOWER MICHIGAN. RADAR INDICATES THAT THE STRONGEST THUNDERSTORMS HAVE MOVED INTO LAKE HURON...AND THE REMAINING STORMS OVER IOSCO... GLADWIN... AND ARENAC COUNTIES ARE NOT EXPECTED TO BECOME SEVERE. AS A RESULT... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. RADAR ESTIMATES THAT OVER AN INCH OR RAIN HAS FALLEN IN PORTIONS OF NORTHEAST LOWER MICHIGAN DURING THE STORMS... PARTICULARLY IN OSCODA... OGEMAW... AND ALCONA COUNTIES. MORE HEAVY RAINS ARE POSSIBLE LATER THIS EVENING. REMAIN ALERT FOR THE POSSIBILITY OF STANDING WATER ON LOCAL ROADS AS WELL AS BACKED UP DRAINAGE SYSTEMS. OX
Special weather statement, Mar 30, 5:46 PM EST, 5 hours 12 minutes before
MIZ029-030-033>036-041-042-310045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 546 PM EST MON MAR 30 1998 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR THE REMAINDER OF NORTHERN LOWER MICHIGAN... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE REMAINDER OF NORTHERN LOWER MICHIGAN. RADAR INDICATES THAT THE STRONGEST THUNDERSTORMS HAVE MOVED INTO LAKE HURON...AND THE REMAINING STORMS OVER IOSCO... GLADWIN... AND ARENAC COUNTIES ARE NOT EXPECTED TO BECOME SEVERE. AS A RESULT... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. RADAR ESTIMATES THAT OVER AN INCH OR RAIN HAS FALLEN IN PORTIONS OF NORTHEAST LOWER MICHIGAN DURING THE STORMS... PARTICULARLY IN OSCODA... OGEMAW... AND ALCONA COUNTIES. MORE HEAVY RAINS ARE POSSIBLE LATER THIS EVENING. REMAIN ALERT FOR THE POSSIBILITY OF STANDING WATER ON LOCAL ROADS AS WELL AS BACKED UP DRAINAGE SYSTEMS. OX
Local storm report, Mar 30, 7:25 PM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
725 PM EST MON MAR 30 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
305 PM ROSCOMMON MI 0.75 INCH HAIL
03/30/98 ROSCOMMONLocal storm report, Mar 30, 7:58 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
758 PM EST MON MAR 30 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
305 PM ROSCOMMON MI 0.75 INCH HAIL
03/30/98 ROSCOMMONThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:33 PM EST | Severe Thunderstorm Warning | APX | Oscoda | 62 min |
| Mar 30, 11:42 PM EST | Severe Thunderstorm Warning | APX | Crawford | 48 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.